Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 20, NWS Norman, OK

April 25, 200814 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 25, 2008, 1:19 AM CDT for 14 counties in Oklahoma. It took effect at Apr 25, 2008, 3:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 1:19 AM CDT (06:19 UTC)
In effect from
Apr 25, 2008, 3:00 AM CDT
Expired
Apr 25, 2008, 1:00 PM CDT
In force
10 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2499 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
1.9
Supercell composite
15.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 250619
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT FRI APR 25 2008


OKZ004>007-009>012-014>017-021-022-251430-
/O.NEW.KOUN.WI.Y.0020.080425T0800Z-080425T1800Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL
119 AM CDT FRI APR 25 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON FOR
MUCH OF WEST CENTRAL AND NORTHWESTERN OKLAHOMA.

NORTH TO NORTHWEST WINDS BEHIND A COLD FRONT WILL AVERAGE 25 TO 35
MPH LATER THIS MORNING. GUSTS OVER 40 MPH WILL BE LIKELY. THE
FRONT WILL ENTER FAR NORTHWESTERN OKLAHOMA BY 3 AM... AND WILL
SWEEP QUICKLY SOUTHEAST TO NEAR INTERSTATE 44 BY MID MORNING. THE
STRONG WINDS BEHIND THE FRONT WILL CONTINUE INTO THE DAYLIGHT
HOURS... BUT ARE EXPECTED TO DECREASE DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
2 follow-up statements
000 
WWUS74 KOUN 250852
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
352 AM CDT FRI APR 25 2008

OKZ004>007-009>012-014>017-021-022-251700-
/O.CON.KOUN.WI.Y.0020.000000T0000Z-080425T1800Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL
352 AM CDT FRI APR 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON
FOR MUCH OF NORTHWESTERN OKLAHOMA.

NORTH TO NORTHWEST WINDS BEHIND A COLD FRONT WILL AVERAGE 25 TO
35 MPH THIS MORNING. GUSTS OVER 40 MPH WILL BE LIKELY. THE FRONT
MOVED INTO FAR NORTHWESTERN OKLAHOMA EARLY THIS MORNING... AND
WILL SWEEP QUICKLY SOUTHEAST TO NEAR INTERSTATE 44 AROUND SUNRISE
AND INTO SOUTHEASTERN OKLAHOMA BY MIDDAY. THE STRONG WINDS BEHIND
THE FRONT MAY INCREASE IN SPEED AFTER SUNRISE... BEFORE DECREASING
IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
000 
WWUS74 KOUN 251531
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CDT FRI APR 25 2008

OKZ004>007-009>012-014>017-021-022-251800-
/O.CON.KOUN.WI.Y.0020.000000T0000Z-080425T1800Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL
1030 AM CDT FRI APR 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON
FOR MUCH OF NORTHWESTERN OKLAHOMA.

NORTH TO NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH THIS MORNING. 
GUSTS OVER 40 MPH WILL BE POSSIBLE... AS HIGH PRESSURE MOVES INTO 
THE REGION FROM THE NORTHWEST.  THE WINDS ARE EXPECTED TO DIMINISH 
THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:44 PM CDT, 10 hours 35 minutes earlier.

Area forecast discussion, Apr 24, 2:44 PM CDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT THU APR 24 2008

.DISCUSSION...FOCUS TODAY IS ON SHORT TERM ISSUES INVOLVING A
STRENGTHENING DRYLINE. HUMIDITY WILL REACH EXTREMELY LOW
VALUES...LESS THAN 10 PERCENT WEST OF THE BOUNDARY. WILL CONTINUE
A RED FLAG WARNING FOR OUR FAR WESTERN COUNTIES...WHERE SOME FUELS
HAVE NOT GREENED ENOUGH TO PREVENT THE RAPID SPREAD OF WILDFIRES.

EAST OF THE DRYLINE...WE FIND A STRONGLY CAPPED...BUT STRONGLY
UNSTABLE ATMOSPHERE. THE CHALLENGE IS TO GAUGE HOW MANY
STORMS...IF ANY...WILL BREAK THE CAP AND BECOME MATURE SEVERE
WEATHER PRODUCERS. OBSERVATIONAL AND MODEL TRENDS HAVE ALL POINTED
TO THE LIKELIHOOD THAT ISOLATED STORMS WILL BREAK THE CAP...WITH
GREATER ODDS NORTH OF INTERSTATE 40.

MORNING ANALYSIS SHOWED SUBSTANTIAL MID LEVEL COLD ADVECTION
ACCOMPANYING A LEAD SHORTWAVE TROUGH OVER THE PANHANDLES AND
NORTHWEST OKLAHOMA. THIS COOLING DID NOT PENETRATE AS FAR SOUTH
AND EAST AS NORMAN...WHERE A MIDDAY RAOB INDICATED A SUBSTANTIAL
CAP. MEANWHILE...SURFACE DEWPOINTS HAVE HELD STRONG IN THE MIDDLE
60S...INDICATING DEEP MOISTURE. WHEN COUPLED WITH STRONG
HEATING...WE HAVE A VERY UNSTABLE AIR MASS. WIND SHEAR WILL
INCREASE AHEAD OF THE NEXT UPPER LEVEL TROUGH DIGGING THROUGH THE
CENTRAL ROCKIES...BUT DEEP ASCENT WILL NOT ARRIVE UNTIL WELL AFTER
DARK AND INTO FRIDAY MORNING. THEREFORE...EARLY EVENING THUNDERSTORM
INITIATION IS EXPECTED TO BE ISOLATED...AND FORCED PRIMARILY BY THE
DRYLINE ADVANCING TOWARD THE AXIS OF DEEPER MOISTURE. STORMS MAY
BE RELATIVELY FEW IN NUMBER...BUT CARRY A HIGH CHANCE FOR SEVERE
WEATHER.

BEYOND DAY 1...THE GFS HAS BEEN CONSISTENT RUN TO RUN...AND LOOKS
MORE REASONABLE WITH THE SPEED AND AMPLITUDE OF MEDIUM WAVELENGTH
TROUGHS TO AFFECT OUR WEATHER THE NEXT 7 DAYS. THE FORECAST DOES
NOT DEVIATE SIGNIFICANTLY FROM THE GFS...RESULTING IN A GOOD
CHANCE FOR RAIN AND COOLER WEATHER LATE SATURDAY...FOLLOWED BY A
WARMING TREND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  73  47  69 /  30  10  10  20
HOBART OK         59  76  46  67 /  10  10  10  20
WICHITA FALLS TX  64  81  50  73 /  10  10  10  20
GAGE OK           51  73  39  64 /   0  10   0  20
PONCA CITY OK     60  72  41  70 /  30  10   0  20
DURANT OK         65  78  54  78 /  10  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ004-009-014-
     021-033-034-036.

TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087.

&&

BURKE
Hazardous weather outlook, Apr 24, 8:10 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT THU APR 24 2008

OKZ004>048-050>052-TXZ083>090-251200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.

DISCUSSION...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS TONIGHT...BUT A CAPPING LAYER WILL INHIBIT
THUNDERSTORM DEVELOPMENT.  A COLD FRONT WILL ENTER FAR NORTHWEST
OKLAHOMA BY SUNRISE FRIDAY WHICH MAY RESULT IN THUNDERSTORM DEVELOPMENT
BY FRIDAY AFTERNOON.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5  PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
OKLAHOMA ON FRIDAY. A COLD FRONT MOVING INTO A MOIST... UNSTABLE
AIRMASS OVER SOUTHEAST OKLAHOMA COULD RESULT IN A FEW STRONG TO
SEVERE STORMS.

THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS AGAIN SATURDAY NIGHT
INTO EARLY SUNDAY MORNING ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS. A COLD FRONT ADVANCING THROUGH THE SOUTHERN PLAINS WILL
ENCOUNTER UNSTABLE AIR RETURNING TO THIS AREA... RESULTING IN
THUNDERSTORM DEVELOPMENT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.